×

Zhang-Zagier heights of perturbed polynomials. (English) Zbl 1046.11076

Summary: In a previous article we studied the spectrum of the Zhang-Zagier height [C. Doche, Math. Comput. 70, 419–430 (2001; Zbl 0960.11047)]. The progress we made was based on an algorithm that produces polynomials with a small height. In this paper we describe a new algorithm that provides even smaller heights. It allows us to find a limit point less than 1.289735; i.e. better than the previous one, namely 1.2916674. After some definitions we detail the principle of the algorithm, the results it gives and the construction that leads to this new limit point.

MSC:

11R09 Polynomials (irreducibility, etc.)
11G50 Heights

Citations:

Zbl 0960.11047
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML EMIS

References:

[1] Dégot, J., Hohl, J.-C., Jenvrin, O., Calcul numérique de la mesure de Mahler d’un polynome par itérations de Graeffe. C.R. Acad. Sci. Paris320 (1995), 269-272. · Zbl 0834.30006
[2] Doche, C., On the spectrum of the Zhang-Zagier height. Math. Comp.70 (2001), no. 233, 419-430. · Zbl 0960.11047
[3] Dresden, G.P., Orbits of algebraic numbers with low heights. Math. Comp.67 (1998), 815-820. · Zbl 0926.11078
[4] Flammang, V., Mesures de polynômes. Applications au diamètre transfini entier. Thèse de l’Université de Metz, 1994. · Zbl 0842.26011
[5] Flammang, V., Two new points in the spectrum of the absolute Mahler measure of totally positive algebraic integers. Math. Comp.65 (1996), 307-311. · Zbl 0852.11058
[6] Mossinghoff, M.J., Pinner, C.G., Vaaler, J.D., Perturbing polynomials with all their roots on the unit circle. Math. Comp.67 (1998), 1707-1726. · Zbl 0909.12003
[7] Smyth, C.J., On the product of the conjugates outside the unit circle of an algebraic integer. Bull. London Math. Soc.3 (1971), 169-175. · Zbl 0235.12003
[8] Smyth, C.J., On the measure of totally real algebraic integers II. Math. Comp.37 (1981), 205-208. · Zbl 0475.12001
[9] Zagier, D., Algebraic numbers close both to 0 and 1. Math. Comp.61 (1993), 485-491. · Zbl 0786.11063
[10] Zhang, S., Positive line bundles on arithmetic surfaces. Ann. of Math.136 (1992), 569-587. · Zbl 0788.14017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.